Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Albuquerque, NM

February 24, 20074 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Feb 24, 2007, 6:58 AM MST for 4 counties in New Mexico. It took effect at Feb 24, 2007, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 6:58 AM MST (13:58 UTC)
In effect from
Feb 24, 2007, 11:00 AM MST
Expired
Feb 24, 2007, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 32 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 2.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 241358
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
658 AM MST SAT FEB 24 2007

...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR THE EAST CENTRAL
PLAINS...MIDDLE RIO GRANDE VALLEY...MANZANO AND GALLINAS
MOUNTAINS...

NMZ108-250100-
/O.UPG.KABQ.FW.A.0002.070224T1800Z-070225T0100Z/
/O.NEW.KABQ.FW.W.0002.070224T1800Z-070225T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
658 AM MST SAT FEB 24 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH AND LOCALLY TO 60
MPH WILL COMBINE WITH RELATIVE HUMIDITIES DROPPING TO BELOW 15
PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TODAY.
FORECASTS CALL FOR WIND SPEEDS TO DECREASE GRADUALLY ON SATURDAY
NIGHT WITH HUMIDITIES RECOVERING INTO THE 20S.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ106-107-250100-
/O.NEW.KABQ.FW.W.0002.070224T1800Z-070225T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
658 AM MST SAT FEB 24 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

NORTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH AND LOCALLY TO 60
MPH WILL COMBINE WITH RELATIVE HUMIDITIES DROPPING TO NEAR 15
PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TODAY.
FORECASTS CALL FOR WIND SPEEDS TO DECREASE GRADUALLY ON SATURDAY
NIGHT WITH HUMIDITIES RECOVERING INTO THE 20S.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:14 AM MST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 24, 4:14 AM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 AM MST SAT FEB 24 2007

.UPDATE...UPDATED FOR EXPANDED FIRE HIGHLIGHTS FOR TODAY.

&&

.PREV DISCUSSION...300 AM MST SAT FEB 24 2007...
WILL ADD THE FAR EASTERN BORDER COUNTIES TO HIGH WIND
WARNING THAT/S IN EFFECT THROUGH TODAY. FORECAST 850-700 MB WINDS
40-50 KTS THROUGH MIDDAY ALONG EASTERN BORDER...GFS STRONGER BY
ABOUT 5-10 KTS. OBSERVED WINDS ON TCC PROFILER CONTINUE TO
STRENGTHEN...WITH 35 TO 45 KTS IN LOWEST LEVELS...50 KTS AT H7.
DITTO FOR WSMR PROFILER.  WILL ALSO ADD ZONE 4 TO TODAY/S WIND
ADVISORY...WITH KSAF MOS GUIDANCE PUSHING CRITERIA. ZONE 5 WILL STAY
IN WIND ADVISORY AS MODELS SUGGEST CORE OF STRONGEST WINDS WILL BE
EITHER TO THE SOUTH OR EAST OF THAT AREA.  DECIDED TO KEY ON WIND
HIGHLIGHTS IN NORTHEAST NEW MEXICO VERSUS WINTER WEATHER...AS
FORECAST QPF/SNOW AMOUNTS ARE LOWER THAN WHAT WAS INDICATED 24 HOURS
AGO...AND WIND WILL BE THE MORE SIGNIFICANT FEATURE/REASON FOR ANY
OTHER WEATHER PHENOMENA...SUCH AS BLOWING SNOW. TODAY/S MOS FORECAST
HIGH TEMPS REMAIN A THORN FOR ISSUING ANY WINTER WEATHER
HIGHLIGHTS...ALTHOUGH RAPID COOLING ALOFT IS FORECAST BY THE MODELS
TODAY. A COUPLE OF INCHES OF SNOW NOT OUT OF THE QUESTION IN PLACES
ALONG THE COLORADO BORDER IN ZONES 2/4/5/7 ON NORTHWEST TO NORTH
FACING SLOPES. THE WIND COULD WHIP ANY NEW SNOW AROUND TO PRODUCE
AREAS OF LOW VISIBILITIES...WILL MENTION THIS HAZARD IN THE NPW
SEGMENTS. WESTERN AREAS OF THE CWA WILL BLOW TODAY AS WELL...AND MAY
BE CLOSE TO ADVISORY CRITERIA AT SPOTS IN THE NORTHWEST
QUARTER...BUT WILL NOT RAISE A WIND ADVISORY AT THIS TIME. FIRE
WEATHER HIGHLIGHTS MAY BE CONSIDERED FOR TODAY FOR A LARGER AREA
THAN THE CURRENT WATCH...WILL UPDATE THIS DISCUSSION AS REQUIRED.

BREEZY TO OCCASIONALLY WINDY CONDITIONS FROM THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN EASTWARD LOOK TO PERSIST SATURDAY
NIGHT...THROUGH SUNDAY AND INTO MONDAY WITH NORTHWEST FLOW ALOFT.
WINDS PICK UP AGAIN WEDNESDAY WITH A LARGE AREA OF LOW PRESSURE
DEVELOPING OVER THE NORTHERN AND CENTRAL ROCKIES. UPPER RIDGE
FORECAST TO REGAIN DOMINANCE BY NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  43  18  48  23 /  10   0   5   5
GALLUP..........................  42  10  52  15 /   0   0   0   0
GRANTS..........................  44  11  52  17 /   0   0   0   0
GLENWOOD........................  51  23  60  28 /   0   0   0   0
CHAMA...........................  31   5  38   3 /  30   5   5   5
LOS ALAMOS......................  38  17  50  20 /  10   0   0   0
RED RIVER.......................  29   4  34   7 /  40   5   5   5
TAOS............................  40   7  44  17 /  20   5   5   0
SANTA FE........................  42  15  47  20 /   5   0   0   0
SANTA FE AIRPORT................  43  18  49  24 /   5   0   0   0
ESPANOLA........................  46  18  51  25 /  10   5   0   0
ALBUQUERQUE HEIGHTS.............  49  24  54  32 /   0   0   0   0
ALBUQUERQUE VALLEY..............  51  19  55  29 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  44  20  50  29 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  51  24  54  31 /   0   0   0   0
SOCORRO.........................  52  22  59  30 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  42  19  48  26 /  20   0   0   0
MORIARTY/ESTANCIA...............  43  20  49  28 /   5   0   0   0
CARRIZOZO.......................  50  24  59  31 /   0   0   0   0
RUIDOSO.........................  45  26  56  34 /   0   0   0   0
RATON...........................  45  15  47  18 /  20   5   5   5
LAS VEGAS.......................  45  17  49  23 /   5   0   5   0
ROY.............................  44  18  49  24 /  20   0   5   0
CLAYTON.........................  45  20  50  26 /  40   5   5   0
SANTA ROSA......................  54  25  54  28 /   5   0   5   0
TUCUMCARI.......................  57  25  58  30 /  20   0   5   0
FORT SUMNER.....................  56  27  61  29 /   0   0   5   0
CLOVIS..........................  56  26  60  30 /   5   0   5   0
PORTALES........................  57  26  62  30 /   0   0   5   0
ROSWELL.........................  64  31  66  35 /   0   0   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ106>108.

WIND ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ003>005-009-015.

HIGH WIND WARNING UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ006-007-013-020-021.

HIGH WIND WARNING UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ010>012-016>019-026.

&&
Hazardous weather outlook, Feb 24, 6:00 AM MST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST SAT FEB 24 2007

NMZ001>021-026-251300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL AFFECT MOST OF THE CENTRAL MOUNTAIN CHAIN EASTWARD
TO THE TEXAS BORDER TODAY...WHERE A HIGH WIND WARNING IS IN EFFECT.
EXPECT SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60
MPH.  NORTHWEST WINDS WON/T BE QUITE AS STRONG THROUGHOUT THE RIO
GRANDE VALLEY...SANGRE DE CRISTO MOUNTAINS AND NORTHEAST
HIGHLANDS...WHERE A WIND ADVISORY IS IN EFFECT TODAY FOR SPEEDS OF
25 TO 35 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL RESULT IN AREAS OF
LOW VISIBILITIES IN BLOWING DUST AT THE LOWER ELEVATIONS.  NEAR THE
COLORADO BORDER IN NORTHEAST AND NORTH CENTRAL NEW MEXICO...NEW
SNOWFALL OF AN INCH OR TWO MAY COMBINE WITH THE WIND FOR REDUCED
VISIBILITIES IN BLOWING SNOW.

DUE TO LOW HUMIDITIES...STRONG WINDS AND HIGH FIRE DANGER...A RED
FLAG WARNING WILL BE IN EFFECT FROM 11 AM UNTIL 6 PM TODAY FOR THE
MIDDLE AND LOWER RIO GRANDE VALLEY...CENTRAL HIGH PLAINS AND MUCH OF
THE EAST CENTRAL PLAINS.

THE STRONG WINDS SHOULD BEGIN TO GRADUALLY SUBSIDE LATE THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

99

In the hours before

Local storm report, Feb 24, 6:13 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 AM MST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     NON-TSTM WND GST 2 NW SEDILLO            35.12N 106.32W
02/24/2007  M59 MPH          BERNALILLO         NM   TRAINED SPOTTER

&&

RJOJOLA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:39 PM MSTHigh Wind WarningABQ20 hr
Feb 23, 9:43 PM MSTFire Weather WatchABQ9 hr

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.